Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 424, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 8, 2009, 4:22 PM EDT for Bartow County, Floyd County, Gordon County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2009, 4:22 PM EDT (20:22 UTC)
- Expired
- Sep 8, 2009, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Floyd County, GA, Gordon County, GA
The radar
The Atlanta radar (KFFC), 114 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 082022 SVRFFC GAC015-115-129-082115- /O.NEW.KFFC.SV.W.0424.090908T2022Z-090908T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT TUE SEP 8 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA NORTHEASTERN FLOYD COUNTY IN NORTHWEST GEORGIA SOUTHWESTERN GORDON COUNTY IN NORTHWEST GEORGIA * UNTIL 515 PM EDT * AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PLAINVILLE...MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHANNON...ADAIRSVILLE...ROME...KINGSTON...CASSVILLE AND WHITE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3423 8467 3421 8524 3451 8511 3452 8494 TIME...MOT...LOC 2022Z 337DEG 10KT 3445 8504 $$
2 follow-up statements
000 WWUS52 KFFC 082053 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 453 PM EDT TUE SEP 8 2009 GAC015-115-129-082115- /O.CON.KFFC.SV.W.0424.000000T0000Z-090908T2115Z/ BARTOW GA-FLOYD GA-GORDON GA- 453 PM EDT TUE SEP 8 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR SOUTHWESTERN GORDON...NORTHEASTERN FLOYD AND NORTHERN BARTOW COUNTIES... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR PINSON...AND MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLAINVILLE...SHANNON...KINGSTON...CASSVILLE...ADAIRSVILLE AND ROME. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3448 8504 3423 8467 3421 8524 3447 8513 TIME...MOT...LOC 2053Z 330DEG 13KT 3439 8509 $$
000 WWUS52 KFFC 082111 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 PM EDT TUE SEP 8 2009 GAC015-115-129-082120- /O.EXP.KFFC.SV.W.0424.000000T0000Z-090908T2115Z/ BARTOW GA-FLOYD GA-GORDON GA- 511 PM EDT TUE SEP 8 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GORDON... NORTHEASTERN FLOYD AND NORTHERN BARTOW COUNTIES WILL BE ALLOW TO EXPIRE AT 515 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE CLUSTER OF STORMS HAVE WEAKENED...AND SEVERE WEATHER IS NO LONGER EXPECTED. LAT...LON 3448 8504 3423 8467 3421 8524 3447 8513 TIME...MOT...LOC 2110Z 330DEG 13KT 3434 8505 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:10 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 8, 3:10 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT TUE SEP 8 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY/... FORECAST HAS BECOME SOMEWHAT INCREASINGLY DIFFICULT AS THE BROAD UPPER LOW OVER THE OH VALLEY MEANDERS TO THE EAST THROUGH THURSDAY. POTENTIAL FOR SHORT WAVES MOVING AROUND THE UPPER LOW WILL PRESENT THE MAIN PROBLEM AS THE AIRMASS BECOMES INCREASINGLY MOIST AND A LITTLE MORE UNSTABLE THIS PERIOD. POPS WILL BE ON THE INCREASE THROUGH THURSDAY TO ACCOUNT FOR THESE CHANGES. BEST MOISTURE AND INSTABILITY CURRENTLY OVER THE AREA N OF ATL AND AHN. ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY POPPING AND MAY BE AIDED BY A WEAK SHORT WAVE. EXPECTING THE CONVECTION TO DIMINISH WITH THE LOSS OF HEATING. OVERNIGHT LOW TEMPERATURES AROUND NORMAL THE NEXT TWO NIGHTS. HIGH TEMPERATURES SLIGHTLY ABOVE NORMAL WEDNESDAY AND NEAR TO SLIGHTLY BELOW NORMAL ON THURSDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER LOW WILL BE LESS OF AN INFLUENCE ON FRIDAY BUT MOISTURE AND INSTABILITY ACROSS THE AREA WILL STILL GIVE CHANCES FOR SHOWERS AND THUNDERSTORMS. SATURDAY THROUGH TUESDAY HIGHLY UNCERTAIN WITH THE GFS NOW SHOWING THE MOISTURE SHIFTING SOUTH AND THEN STARTING TO RETURN TUESDAY. WILL CONTINUE WITH GENERALLY 20-40 PERCENT POPS ACROSS THE AREA. TEMPERATURES CONTINUING TO RUN WITHIN A FEW DEGREES OF NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 88 65 82 66 / 10 30 20 40 30 ATLANTA 69 87 67 81 69 / 5 20 20 40 30 BLAIRSVILLE 63 79 62 76 63 / 20 40 20 40 30 CARTERSVILLE 63 88 65 82 64 / 10 20 20 30 30 COLUMBUS 67 90 69 85 69 / 5 20 20 40 30 GAINESVILLE 66 84 65 79 66 / 10 30 20 40 30 MACON 64 91 66 87 67 / 5 20 20 40 30 ROME 65 87 64 82 64 / 10 20 20 30 30 PEACHTREE CITY 63 88 64 82 66 / 5 20 20 40 30 VIDALIA 65 90 68 87 68 / 5 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 8, 5:25 AM EDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT TUE SEP 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 525 AM EDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE IN FAR NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BROAD...WEAK UPPER LOW CONTINUES TO DRIFT VERY SLOWLY EAST THROUGH THE OHIO VALLEY AND MID-ATLANTIC REGION. A WEAK TROPICAL LOW WAS LOCATED OFF THE NORTH CAROLINA COAST...WITH WEAK HIGH PRESSURE TO THE WEST FROM VIRGINIA INTO GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE A FEW CLOUD-TO-GROUND LIGHTNING STRIKES. THUNDERSTORMS ARE EXPECTED TO REMAIN NORTH OF A LINE FROM ROME...TO JASPER...TO CLEVELAND...AND SHOULD BE CONFINED TO THE HOURS OF 2 PM TO 10 PM EDT. .DISCUSSION... THE BROAD...WEAK UPPER LOW...THAT HAS BEEN IN PLACE NOW FOR SEVERAL DAYS ACROSS THE OHIO VALLEY...WILL SHIFT VERY SLOWLY EAST TOWARD THE MID-ATLANTIC BY THE END OF THE WEEK. WEAK NORTHWEST FLOW ALOFT MAY ALLOW THUNDERSTORMS EXPECTED ACROSS KENTUCKY AND EASTERN TENNESSEE TO MOVE INTO FAR NORTH GEORGIA DURING THE AFTERNOON AND EVENING...BEFORE SUCH THUNDERSTORMS DISSIPATE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. OTHERWISE...THE AIR MASS ACROSS GEORGIA IS EXPECTED TO REMAIN TOO DRY AND STABLE FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE IN FAR NORTH GEORGIA DURING THE AFTERNOON AND EVENING WEDNESDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY AT THIS TIME. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Sep 8, 2:42 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT TUE SEP 8 2009 GAZ002>004-081915- 242 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 315 PM EDT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NOBLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LINWOOD...ROCK SPRING... CHICKAMAUGA...NOBLE...BEAUMONT...LAFAYETTE...WOOD STATION...NAOMI... MILL CREEK...VILLANOW AND SUTTLES MILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 8, 3:30 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT TUE SEP 8 2009 GAZ002-004-011-012-019-082000- 330 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN FLOYD... CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUTTLES MILL...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD...CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VILLANOW...SUTTLES MILL...SUBLIGNA...LAKE MARVIN...RESACA...SUGAR VALLEY...CENTER POST AND EVERETT SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 8, 4:00 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE SEP 8 2009 GAZ002-011-012-019-082030- 400 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN FLOYD... CHATTOOGA...GORDON AND WALKER COUNTIES UNTIL 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTER POST...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD...CHATTOOGA...GORDON AND WALKER COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAOMI...CENTER POST...SUTTLES MILL...TRION...SUMMERVILLE...SUBLIGNA...OOSTANAULA... CALHOUN...SUGAR VALLEY...ARMUCHEE...EVERETT SPRINGS...LAKE MARVIN AND TIDINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 25 min |
| Sep 8, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 34 min |
| Sep 8, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 43 min |
| Sep 8, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.